Childhood Diseases

Question
Posted by: Basani | 2010-04-22

Q.

AVAXIM IMMUNISATION

My son is 23 months old, he has been given avaxim imunisation at 12 months. Another sister at the clinic mistakenly gave another dose at 21 months instead of varilrix. my son is now developing wounds, i want to know if it is caused by the incorrect dose and what are the health risks of the double dose?

Expert's Reply

A.

Paediatrician

Avaxim is the hepatitis A immunization.It should be given at 12 months and again at 18 months. If your son had his second dose at 21 months instead of 18 months then this is quite in order and there is no need for concern. This vaccine is not responsible for your son developing sores. It is more likely that these sores are due to a skin infection called impetigo which commonly occurs in young chldren especially those who frequently come into contact with other children.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.